Alert archive / Texas / Special Weather Statements in 2020

Special Weather Statement, NWS Norman, OK

August 11, 2020Baylor County, Foard County, Knox County, Texas

NWS Norman, OK issued this special weather statement at Aug 11, 2020, 1:07 AM CDT for Baylor County, Foard County, Knox County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2020, 1:07 AM CDT (06:07 UTC)
Expired
Aug 11, 2020, 2:00 AM CDT
In force
53 min
Issued by
NWS Norman, OK

Counties Baylor County, TX, Foard County, TX, Knox County, TX

The radar

The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 991 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
991 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2938 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

727 
WWUS84 KOUN 110607
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT Tue Aug 11 2020
 
TXZ084-085-087-088-110700-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
107 AM CDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR Foard...Knox...southwestern
Wilbarger and Baylor Counties Until 200 AM CDT...

AT 104 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 4 miles northwest of
Margaret to near Gilliland to 8 miles northwest of O'brien, moving
southeast at 35 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Seymour, Munday, Knox City, Crowell, Benjamin, Goree, Red Springs,
Thalia, Gilliland, Bomarton, Margaret, Lake Kemp, Mabelle, Vera,
Truscott, Rhineland and Copper Breaks State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3417 9990 3409 9977 3410 9975 3399 9920
      3348 9908 3340 9917 3340 9999 3383 10000
      3384 10005 3391 10005
TIME...MOT...LOC 0604Z 296DEG 33KT 3409 9971 3372 9967 3344 9998 

$$

03

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 11, 12:32 AM CDT, 35 minutes earlier.

Area forecast discussion, Aug 11, 12:32 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1232 AM CDT Tue Aug 11 2020

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 140 PM CDT Mon Aug 10 2020

Isolate showers and thunderstorms will persist across northern
reaches of Oklahoma this afternoon in the hot and very humid
airmass. Aloft, a weak mid-level wave will approach KS and
northern Oklahoma later today and provide more support for
showers/storms this evening and overnight. A dry line over the
western panhandles this afternoon will initiate more storms as it
moves east into the central panhandles by early evening. Some of
these storms are expected to move into western and northern
Oklahoma this evening and continue across at least the north into
early Tuesday. By this time, the upper trough will move across
northern Oklahoma and keep scattered showers and clouds around
east of I-35 into Tuesday afternoon.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 243 PM CDT Mon Aug 10 2020

The upper-level ridge over the desert Southwest will remain the
main feature affecting our weather through the period. After the
upper-level wave from tonight/tomorrow moves off to the southeast,
there is little in the way of disturbances in the flow until at
least the weekend. Around that time, the upper high shifts north
into Utah and vicinity, altering the northwest flow to more
northerly flow across the southern Plains. This will, assuming it
happens, help bring somewhat cooler air into the region this
weekend. It may also bring more widespread chances for rain.

&&

.AVIATION...
(06Z TAFS)
Issued at 1231 AM CDT Tue Aug 11 2020

A line of storms is making its way southeast across Oklahoma and
north Texas. Damaging winds are possible with and out ahead of some
of these storms. Some redevelopment of storms behind this line is
possible into the early morning hours, but confidence is not high
enough yet to include in TAFs.

Outside of convection, generally south winds and VFR conditions will
prevail.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  96  75  96  75 /  20  10  10  10
Hobart OK         99  75 100  77 /  10  10   0   0
Wichita Falls TX  99  77 100  78 /  10   0   0   0
Gage OK           98  71 101  73 /  10  20  10  10
Ponca City OK     94  73  93  74 /  30  20  20  20
Durant OK         98  76  98  77 /  10  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....23
AVIATION...14
Hazardous weather outlook, Aug 10, 11:03 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1103 PM CDT Mon Aug 10 2020

OKZ004>048-050>052-TXZ083>090-120415-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1103 PM CDT Mon Aug 10 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Strong to severe storms will be possible through late tonight
across portions of central and southern Oklahoma, and perhaps
portions of north Texas. Damaging wind gusts, small hail, and
heavy rain that could lead to flooding are the main concerns.

Showers and thunderstorms will remain possible over much of the
area through early Tuesday morning but the potential for severe
storms will diminish by 2 AM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Low chances for thunderstorms will continue most days through the
weekend.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Aug 11, 12:24 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1224 AM CDT TUE AUG 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     TSTM WND GST     3 SE HOBART             35.00N 99.05W
08/11/2020  M62 MPH          KIOWA              OK   ASOS

&&

EM
Local storm report, Aug 11, 12:27 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1227 AM CDT TUE AUG 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND GST     4 SE HOBART             34.99N 99.04W
08/11/2020  M61 MPH          KIOWA              OK   MESONET

&&

EM
Special weather statement, Aug 11, 12:36 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1236 AM CDT Tue Aug 11 2020

OKZ026-028>032-040-042-110630-
Pottawatomie OK-Cleveland OK-Garvin OK-Pontotoc OK-Hughes OK-
McClain OK-Seminole OK-Lincoln OK-
1236 AM CDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR Pottawatomie...Cleveland...
northeastern Garvin...northwestern Pontotoc...northwestern Hughes...
southern McClain...Seminole and south central Lincoln Counties Until
130 AM CDT...

AT 1234 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 3 miles north of Johnson
to 5 miles west of Etowah to 3 miles southwest of Purcell, moving
southeast at 35 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

Locations impacted include...
Norman, Shawnee, Seminole, Tecumseh, Purcell, Noble, Slaughterville,
Wewoka, Lexington, Pink, Goldsby, Stratford, Konawa, Wetumka, Meeker,
Maud, Wayne, Earlsboro, Washington and Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3486 9678 3464 9694 3464 9706 3503 9756
      3532 9729 3538 9716 3538 9714 3539 9714
      3553 9683 3545 9662 3540 9662 3541 9658
      3539 9654 3541 9654 3537 9644 3529 9644
      3529 9625 3527 9620
TIME...MOT...LOC 0534Z 304DEG 29KT 3545 9684 3514 9726 3497 9740

03
Special weather statement, Aug 11, 12:44 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1244 AM CDT Tue Aug 11 2020

OKZ019-020-025-026-030-031-110645-
Payne OK-Oklahoma OK-Logan OK-Pottawatomie OK-Seminole OK-Lincoln OK-
1244 AM CDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR Payne...eastern Oklahoma...
southeastern Logan...northern Pottawatomie...northern Seminole and
Lincoln Counties Until 145 AM CDT...

AT 1242 AM CDT, strong thunderstorms were along a line extending from
near Yale to near Kendrick to 5 miles south of Wellston, moving
northeast at 35 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Southeastern Edmond, Stillwater, Shawnee, Cushing, Chandler, Choctaw,
Harrah, McLoud, Perkins, Jones, Stroud, Prague, Yale, Luther, Meeker,
Davenport, Wellston, Carney, Glencoe and Tryon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3538 9728 3584 9732 3625 9691 3624 9682
      3616 9682 3616 9662 3540 9662 3541 9658
      3539 9654 3544 9657 3546 9654 3543 9649
      3546 9648 3545 9644 3537 9644
TIME...MOT...LOC 0542Z 243DEG 50KT 3611 9674 3577 9676 3560 9705

03
Special weather statement, Aug 11, 1:02 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
102 AM CDT Tue Aug 11 2020

OKZ027-028-039>042-044>046-110645-
Grady OK-Cotton OK-Stephens OK-Carter OK-Garvin OK-Pontotoc OK-
McClain OK-Murray OK-Jefferson OK-
102 AM CDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...northeastern
Cotton...Stephens...northwestern Carter...Garvin...west central
Pontotoc...south central McClain...western Murray and northern
Jefferson Counties Until 145 AM CDT...

AT 101 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 3 miles northeast of Pauls
Valley to near Velma to 7 miles northwest of Byers, moving southeast
at 25 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Duncan, Pauls Valley, Marlow, Davis, Walters, Waurika, Lindsay,
Healdton, Wynnewood, Comanche, Stratford, Maysville, Rush Springs,
Bray, Ringling, Temple, Elmore City, Velma, Paoli and Katie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3414 9810 3415 9811 3415 9814 3423 9846
      3451 9820 3451 9814 3457 9814 3485 9788
      3487 9721 3483 9679 3460 9697 3425 9738
      3407 9783
TIME...MOT...LOC 0601Z 308DEG 22KT 3478 9721 3444 9766 3416 9824

03
Special weather statement, Aug 11, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
107 AM CDT Tue Aug 11 2020

TXZ084-085-087-088-110700-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
107 AM CDT Tue Aug 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR Foard...Knox...southwestern
Wilbarger and Baylor Counties Until 200 AM CDT...

AT 104 AM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 4 miles northwest of
Margaret to near Gilliland to 8 miles northwest of O'brien, moving
southeast at 35 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Seymour, Munday, Knox City, Crowell, Benjamin, Goree, Red Springs,
Thalia, Gilliland, Bomarton, Margaret, Lake Kemp, Mabelle, Vera,
Truscott, Rhineland and Copper Breaks State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3417 9990 3409 9977 3410 9975 3399 9920
      3348 9908 3340 9917 3340 9999 3383 10000
      3384 10005 3391 10005
TIME...MOT...LOC 0604Z 296DEG 33KT 3409 9971 3372 9967 3344 9998

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:12 PM CDTSpecial Weather StatementOUNWoods33 min
Aug 10, 7:14 PM CDTSpecial Weather StatementOUNHarper31 min
Aug 10, 7:16 PM CDTAreal Flood AdvisoryOUNHarper3 hr
Aug 10, 7:30 PM CDTAreal Flood AdvisoryOUNHarper3 hr
Aug 10, 7:37 PM CDTSpecial Weather StatementOUNHarper38 min
Aug 10, 7:38 PM CDTSpecial Weather StatementOUNWoods52 min
Aug 10, 7:47 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods43 min
Aug 10, 7:57 PM CDTSpecial Weather StatementOUNEllis33 min
Aug 10, 8:09 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward51 min
Aug 10, 8:30 PM CDTSpecial Weather StatementOUNAlfalfa, Grant45 min
Aug 10, 8:44 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Roger Mills, Woodward61 min
Aug 10, 8:54 PM CDTTornado WarningOUNWoodward9 min
Aug 10, 9:25 PM CDTSpecial Weather StatementOUNGarfield35 min
Aug 10, 9:29 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Major, Woodward46 min
Aug 10, 9:33 PM CDTSpecial Weather StatementOUNGreer, Harmon27 min
Aug 10, 9:38 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Harmon, Jackson, Kiowa and 2 more52 min
Aug 10, 10:04 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa, Washita41 min
Aug 10, 10:16 PM CDTSpecial Weather StatementOUNBlaine, Custer, Kingfisher44 min
Aug 10, 10:36 PM CDTSpecial Weather StatementOUNDewey39 min
Aug 10, 10:40 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Jackson, Kiowa, Tillman and 1 more50 min
Aug 10, 10:44 PM CDTSpecial Weather StatementOUNCanadian, Kingfisher, Logan46 min
Aug 10, 10:56 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma49 min
Aug 10, 11:21 PM CDTSpecial Weather StatementOUNGarfield, Grant, Kay, Noble, Payne69 min
Aug 10, 11:24 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Grady, Stephens, Tillman51 min
Aug 10, 11:34 PM CDTSpecial Weather StatementOUNCleveland, Lincoln, McClain, Oklahoma, Pottawatomie56 min
Aug 10, 11:46 PM CDTSpecial Weather StatementOUNCanadian, Logan59 min
Aug 11, 12:00 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more50 min
Aug 11, 12:09 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Garvin, Grady, Jefferson, McClain and 1 more51 min
Aug 11, 12:21 AM CDTSpecial Weather StatementOUNKay, Noble39 min
Aug 11, 12:23 AM CDTSpecial Weather StatementOUNGreer, Kiowa82 min
Aug 11, 12:29 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more3 hr
Aug 11, 12:36 AM CDTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie, Seminole54 min
Aug 11, 12:44 AM CDTSpecial Weather StatementOUNLincoln, Payne61 min
Aug 11, 1:02 AM CDTSpecial Weather StatementOUNCotton, Garvin, Jefferson, Stephens43 min
Aug 11, 1:29 AM CDTSpecial Weather StatementOUNGrady46 min
Aug 11, 2:04 AM CDTSpecial Weather StatementOUNComanche41 min
Aug 11, 3:24 AM CDTSpecial Weather StatementOUNGarvin36 min
Aug 11, 4:35 AM CDTSpecial Weather StatementOUNPontotoc25 min
Aug 11, 3:34 PM CDTSpecial Weather StatementOUNCoal41 min
Aug 11, 3:36 PM CDTSpecial Weather StatementOUNCoal39 min
Aug 11, 3:47 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc43 min
Aug 11, 3:57 PM CDTSpecial Weather StatementOUNHughes33 min
Aug 11, 4:04 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes41 min
Aug 11, 4:21 PM CDTSpecial Weather StatementOUNCoal39 min
Aug 11, 4:23 PM CDTSpecial Weather StatementOUNCoal52 min
Aug 11, 4:37 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal38 min
Aug 11, 5:15 PM CDTSpecial Weather StatementOUNAtoka30 min
Aug 11, 5:46 PM CDTSpecial Weather StatementOUNAtoka29 min
Aug 11, 5:53 PM CDTAreal Flood AdvisoryOUNAtoka3 hr
Aug 11, 6:17 PM CDTSpecial Weather StatementOUNBryan43 min
Aug 11, 6:24 PM CDTSevere Thunderstorm WarningOUNBryan36 min
Aug 11, 6:32 PM CDTSpecial Weather StatementOUNBryan28 min
Aug 11, 6:53 PM CDTSpecial Weather StatementOUNAtoka52 min

Nearby

Special Weather Statements in Texas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.